Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 9, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 9, 2021, 5:48 PM EDT for Collier County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 5:48 PM EDT (21:48 UTC)
Expired
Jul 9, 2021, 6:15 PM EDT
In force
27 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1941 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1941 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

968 
WWUS82 KMFL 092148
SPSMFL

Special Weather Statement
National Weather Service Miami FL
548 PM EDT Fri Jul 9 2021
 
FLZ069-070-092215-
Coastal Collier County FL-Inland Collier County FL-
548 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLLIER COUNTY UNTIL 615
PM EDT...

* At 548 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles north of Copeland, or 16
  miles north of Everglades City, moving southwest at 5 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Everglades City, Golden Gate Estates, Carnestown, Copeland, Big
  Cypress National Preserve, Miles City, Fakahatchee Strand State
  Preserve, Jerome, Deep Lake and Intersection I-75 And Everglades
  Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2621 8131 2603 8120 2583 8141 2627 8160
TIME...MOT...LOC 2148Z 057DEG 6KT 2610 8133 

$$

SB/CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:43 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 9, 3:43 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Miami FL
343 PM EDT Fri Jul 9 2021

.SHORT TERM (This Afternoon Through Saturday)...

Convection has begun to develop along the sea breeze boundary this
afternoon. The greatest coverage of storms will be over the interior
and western portions of the east coast metro. Additional development
will be along outflow boundaries and seabreeze interactions. Little
to no wind throughout the vertical column will lead to slow storm
motion combined with high rainfall rates. Therefore, localized
flooding will be the primary threat today.  Decent mid-level lapse
around 7C/km with cool 500mb temps around -8C. A few strong storms
will be possible with gusty downburst winds, frequent lightning
being the threat in the stronger convection.

Isolated to scattered storms will be possible over the Atlantic
waters and east coast in the morning hours. Afterwards a enhanced
summertime diurnal pattern will set up with abundant tropical
moisture. Scattered to numerous showers and storms in the afternoon
and evening. Impacts with storms will be heavy rainfall, gusty winds
and frequent lightning.

Maximum temperatures will be in the upper 80s to lower 90s each
afternoon, with heat indices ranging in the triple digits.

.LONG TERM (Saturday night through Friday)...

The longwave pattern will mostly be dominated by large high
pressure over the western North Atlantic, mainly between Bermuda
and the U.S. Mid-Atlantic coast, and low pressure/associated
trough over the central CONUS. This puts Florida in a deep E/SE
wind flow through Wednesday, then NE-E Thursday and Friday.

A few mid/upper level perturbations in the easterly wind flow
will pass through South Florida and impact our weather in the form
of enhanced showers/thunderstorms in association with these
smaller scale features. Most notable among these is an upper low
along a Tropical Upper Tropospheric Trough (TUTT) which can
currently be seen on water vapor imagery north of Hispaniola and
due east of South Florida. Models are fairly consistent in moving
the TUTT low W/NW to the Florida east coast on Monday, with an
attendant 500 mb trough passing through South Florida Sunday night
and Monday. Ahead of the TUTT, slightly drier air and a Saharan
Air Layer (SAL) may temporarily reduce the coverage of showers and
thunderstorms on Sunday, but we're still expecting scattered to
locally numerous convection focused over metro SE Florida in the
morning through early afternoon, and over interior/Gulf coast
areas in the afternoon and early evening.

For Sunday night and especially on Monday, expect the coverage
and intensity of the showers and thunderstorms to increase as the
TUTT moves into South Florida, with similar timing of east coast
metro areas in the night/morning through early afternoon, and
interior/Gulf coast in the afternoon and evening. This increasing
trend in the showers and thunderstorms looks to continue through
Tuesday as models show deeper moisture moving into the area.
Therefore, the early part of next week looks quite unsettled with
showers and thunderstorms, some potentially strong, affecting a
good part of South Florida.

By Wednesday, some slight drying is noted along with the possible
influence of a SAL. This will likely be counteracted by sufficient
moisture and instability to still cause scattered to locally
numerous showers and thunderstorms following the diurnal pattern
described above. Thursday could be the "driest" day of the week
with a dry slot moving through, but the timing of these
alternating dry/moist easterly perturbations can be tough to pin
down this far in advance.

Temperatures will be near to maybe a tad below July normals,
regulated to some extent by periods of extensive
clouds/precipitation. Nevertheless, high temperatures in the 80s
to near 90 can be expected almost every day, with lows in the 70s
to around 80.

&&

.AVIATION(18Z TAFS)...

VFR conditions are prevailing across most of the local terminals
sites. ISO SHRA/TSRA are moving near terminal KPBI and could cause
brief MVFR conds through 09/23; the convection will drift slowly
and move near terminals KBCT, KFLL, and KMIA terminals by 09/19Z.
A few ISOLD TSRA may impact KMIA AND KFLL later this afternoon.
The shower activity near the eastern and interior terminals should
diminish by 10/01Z. Convection will developed near terminal site
KAPF by 09/22Z and slowly dissipate by 10/01Z. Winds from the ESE
at 10-15 kts with sea breeze variations, then winds will be light
and variable by 10/02Z.

&&

.MARINE...

High pressure will continue to build across the western Atlantic
waters. From end of the weekend into next week, easterly winds
will strengthen, resulting in potential SCEC across the local
waters. Scattered to numerous showers and thunderstorms are
forecast each day, with locally higher winds and seas possible in
and around any convection.

&&

.BEACHES...

The risk of rip currents is expected to increase at the Atlantic
beaches on Sunday, potentially reaching high levels early next
week as the east winds increase.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  88  76  89 /  20  50  40  50
West Kendall     77  88  76  89 /  20  50  40  50
Opa-Locka        78  88  76  89 /  20  50  40  50
Homestead        78  88  76  88 /  20  40  40  50
Fort Lauderdale  78  87  76  88 /  20  50  40  50
N Ft Lauderdale  77  87  77  87 /  20  50  40  50
Pembroke Pines   77  88  75  87 /  20  50  40  50
West Palm Beach  76  88  76  88 /  20  50  40  50
Boca Raton       78  88  77  89 /  20  50  40  50
Naples           74  89  75  89 /  40  60  30  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Saturday and Marine...Kelly
Saturday Night through Friday...Molleda
Aviation...WFO SJU

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 9, 4:17 PM EDT, 1 hour 31 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
417 PM EDT Fri Jul 9 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
100830-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
417 PM EDT Fri Jul 9 2021

...Scattered Thunderstorms Possible Interior and West Coast...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Scattered thunderstorms are possible this evening,
with the greatest coverage across the interior and western portions
of South Florida. The strongest thunderstorms could contain gusty
winds and heavy rainfall.

Waterspouts: Waterspouts will be possible with showers and
thunderstorms.

Wind: Locally strong winds gusts will be possible with showers and
thunderstorms this evening.

Flooding: Localized flooding from heavy rainfall will be possible,
especially across the western areas this evening.

Temperatures: Heat indices will range from 100 to 106 across the area
during the late afternoon and early evening hours, with the highest
readings expected over inland southwest Florida.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will be possible everyday through the middle of next
week, with the greatest chances being over the interior and Gulf
Coast areas.

Strengthening easterly winds may result in cautionary conditions for
small craft operators along with an elevated rip current risk for
the east coast beaches late this weekend into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation not anticipated at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 9, 5:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
548 PM EDT Fri Jul 9 2021

FLZ069-070-092215-
Coastal Collier County FL-Inland Collier County FL-
548 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLLIER COUNTY UNTIL 615
PM EDT...

* At 548 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles north of Copeland, or 16
  miles north of Everglades City, moving southwest at 5 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Everglades City, Golden Gate Estates, Carnestown, Copeland, Big
  Cypress National Preserve, Miles City, Fakahatchee Strand State
  Preserve, Jerome, Deep Lake and Intersection I-75 And Everglades
  Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2621 8131 2603 8120 2583 8141 2627 8160
TIME...MOT...LOC 2148Z 057DEG 6KT 2610 8133

SB/CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:47 PM EDTSpecial Weather StatementMFLGlades43 min
Jul 9, 7:21 PM EDTSpecial Weather StatementMFLHendry39 min
Jul 9, 7:55 PM EDTSpecial Weather StatementMFLHendry50 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.